Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 66, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Jun 24, 2021, 9:37 AM EDT. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2021, 9:37 AM EDT (13:37 UTC)
- Expired
- Jun 24, 2021, 10:15 AM EDT
- In force
- 38 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jun 24, 4:17 AM EDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jun 24, 4:17 AM EDT, 5 hours 20 minutes before
Area Forecast Discussion National Weather Service Key West FL 417 AM EDT Thu Jun 24 2021 .DISCUSSION... Currently - Surface through lower level Atlantic ridge extends west southwestward across the eastern United States and across Florida. Meanwhile, an upper trough is located over the eastern United States and a cutting off upper level low is aligned over eastern Cuba. This has led to a subtle lower level reflection near the Florida Keys. Conditions are seasonably unstable with ample CAPE, little to no inhibition and a PWAT well above 1.5 inches. The combination of the above has resulted in an environment that is supportive of rounds of showers and thunderstorms. The latest activity is working its way westward across the Middle and Upper Keys and surrounding waters. Forecast - The previously mentioned upper level low will weaken and shift southwestward into the northwestern Caribbean Sea. The associated lower level trough near the Keys will gradually be carried westward into our western marine zones with moderately drier lower level air filtering in. Until then, rain chances will remain well above seasonal norms due to the subtle troughing and potential for South Florida outflow boundaries and local cloud lines. Outside of rain affected areas, high temperatures will range in the upper 80s with dew points in the lower to mid 70s. Expect winds to freshen moderately heading into the weekend as the pressure ridge to our north strengthens due to the upper trough shearing out and replaced by narrow ridging. Rain chances will trend back to seasonal norms, along with temperatures and moisture. Another upper level low is expected to retrograde across Florida and be accompanied by another subtle lower level trough. This should push rain chances up a bit as the environment will remain seasonably unstable with ample instability and moisture. Rain chances will then again dip back to normal heading into mid week as the low/trough complex migrates westward into the Gulf of Mexico. Expect seasonably warm and relatively humid conditions throughout. && .MARINE... A ridge to our north will result in gentle to moderate easterly breezes today. Winds are expected to freshen heading into the weekend as the ridge strengthens. Cautions may be periodically required for portions of Keys waters tonight through tomorrow night. This pickup should be relatively short lived with the mean flow returning to the usual evening and early night peaks and early day lulls. && .AVIATION... VFR conditions will prevail at both the Key West and Marathon terminals through 06z/25th with brief periods of MVFR ceilings and IFR visibilities with passing showers likely. Shower and thunderstorm activity has continued to increase around the island chain in association with residual boundaries, therefore VCTS has been introduced to both MTH and EYW as of 06z, and will be observed for most of the day. Otherwise, winds will remain out of the east at increase to 8 to 11 knots by tonight. && .CLIMATE... On this day in 1950, the daily record high temperature of 94 degrees was recorded in Key West. Temperature records date back to 1872. && .PRELIMINARY POINT TEMPS/POPS... Key West 88 80 88 80 / 70 50 40 30 Marathon 88 80 90 80 / 70 50 40 30 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...11 Aviation/Nowcasts....Williams Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jun 24, 5:54 AM EDT, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 554 AM EDT Thu Jun 24 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-251000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 554 AM EDT Thu Jun 24 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected. The primary thunderstorm hazard will be lightning strikes and locally strong wind gusts of 30 to 40 mph. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Isolated to scattered thunderstorms are expected. The primary thunderstorm hazard will be lightning strikes and locally strong wind gusts of 30 to 40 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:55 AM EDT | Special Weather Statement | KEY | 65 min | |
| Jun 24, 9:59 AM EDT | Special Marine Warning | KEY | 61 min | |
| Jun 24, 12:06 PM EDT | Special Marine Warning | KEY | 54 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.